Cymbalta

Discussion in 'Fibromyalgia Main Forum' started by cjg4ever, Oct 4, 2006.

  1. cjg4ever

    cjg4ever New Member

    I went to the dr. today and he put me on Cymbalta. He said it would take about 10 days to start working.Is anybody else on this drug,and if you did it help with your fm pain.I also have to go see a rumatoligist,not sure how to spell it,lol.
  2. Msdxp

    Msdxp New Member

    I was on it about six months ago. It was wonderful it help me with my pain and depression. But some blood work came back with a higher enzyme count of the liver. So my doctor took me off cymbalta to be safe. I hope I can go back to cymbalta, nothing has worked as well.
  3. sues1

    sues1 New Member

    It has helped me. My rhuemy put me on it along with a sleep med. Both helped, where nothing did before.

    Susan
  4. 1faith

    1faith New Member

    I took it for 6 weeks. Major constipation! I also felt like I could sit and stare at a dot on the wall all day-but that was actually kind of nice for a change. I stopped taking it because I developed what I thought were some major neuro side effects. Some of those were severe pain in most of my joints, weakness, smelling things (the whole world was stinky-including me!), problems with speech and fine motor movement, etc. I've been off it now for 2 1/2 weeks and I've still got all the stuff I listed, so I don't think it's from the Cymbalta. I pray you'll have some relief from it. PS Its expensive!
    [This Message was Edited on 10/05/2006]
  5. fieldmouse

    fieldmouse New Member

    I've been taking it for a few months. I don't know that it helps me with pain, but I do think it helps me to feel a little better mentally. I think if we feel better mentally, it is easier to deal with the pain. Good luck...Mick!!
  6. twitcher

    twitcher New Member

    I've been on it for 6 days. My pain hasn't been too bad the past few days. I had some major nausea for the first 5 days but that seems to be resolving.
  7. nanna4550

    nanna4550 New Member

    I've been on it for a year. I also take lunesta for sleep and I think the combination is great. I hope I don't have to go off of it because it helps so much with the pain.
    Best wishes to you. LOL, Nanna
  8. bellagirlc4

    bellagirlc4 New Member

    I have been on it for about a year. 60mg morning and night. it has helped with the pain and depression altho lately I have noticed myself getting irratable and panicky again. As for the pain, It was helping but I dont notice any thing now. My doctor says I am on the highest dosage now and it is the top of the line as far as pain med and such so there is nothing else she can give me that will help.I was groggy at first but nothing major.
  9. cjg4ever

    cjg4ever New Member

    This is my 2nd day and I am really drowsy,feel spacey.I have been really sick to my stomach.I havent hardly eaten anything either.I hope these go away.It really hasnt help with the pain yet,but dr. said it would take about 10 days before it started working.Have other people felt this way?
  10. jakeg

    jakeg New Member

    Just to let you now it is not a pain med it is an antidepressant.

    My docs wanted me to try it and I refused, because every AD I have tried just made me sick and angry
  11. hob

    hob New Member

    I have been on cymbalta for over a year now and it helps a lot with the constact static pain. It also helps with my depression from having this dd.
  12. TLI

    TLI New Member

    I just went to see my family doctor today and he prescibed me Cymbalta. He said is great for FM, especially when added to Amatriptaline (sp?) I have taken that for years for headaches and to help with sleep. I will start the Cymbalta tomorrow and am glad to see so many people having such success with it! I about had a heartattack when I picked it up from the pharmacy today though, as my insurance either didn't cover it, or it costs a fortune, as my 20% would have been $103.98!! I need to find out if they are covering it or not. If not, is there another prescription that is as successful for any of you, that might be less expensive??
    One of you guys gained weight?? OH NO! I don't want that... is that a common side effect? Those of you who have taken it for a while, do you recommend taking it in the morning or at night? Does it cause drowsiness? My doctor was not sure and the pharmacy was so behind, no one had time to tell me.
    [This Message was Edited on 10/06/2006]
    [This Message was Edited on 10/06/2006]
  13. wkirk87

    wkirk87 New Member

    My Psychiatrist put me on Prosac and Welbutrin about one and a half years ago. Oh, and by the way, Welbutrin ****s. Anywhoo, those two produce Serotonin and Norepanephrin in the brain, which is also what Cymbalta. Cymbalta, however, has a good record of helping people with depression that is accompanied by physical symptoms as well, like us. So he switched me to it. I took it for about five months, but didn't notice any real change. However, that should be expected since it's basically doing the same thing the Prosac and Welbutrin were doing.

    Here's where the story takes a turn. Over the course of those five months a whole ****load of horrible stuff happens to me, and the best doctor I've ever seen (Neurologist) and one that I would recommend to anyone recommends Cymbalta (in addition to some other stuff) for my chronic migraines.

    So there ya have it. It works well for both pain and depression, at least for some/many of the people that try/take it.

    EDIT: I can't really say whether I've had a noticeable change from it or not, to clarify.[This Message was Edited on 10/07/2006]
  14. cjg4ever

    cjg4ever New Member

    It is 3;06 am in the morning and I feel like I am coming out of my skin.This is the 3rd night on Cymbalta.I cant sleep feel really jittery,I guess the best way I can describe it is I feel like I coming out of my skin,has anybody else ever felt this way on this drug?
  15. carebelle

    carebelle New Member

    My gp just told me he'd like me to try this but they do not have this for military meds. He's talking to my mental health Doctor and they are going to try to come up with a plan for me. But he said he would put me on this because it helps with the FM pain.I also have taken percoset for pain.

    maybe I'm weird but I dont feel like it makes me high.It doesnt take away all the pain either.I dont like the tireness it causes .Its bad enought with the CFS .

    I would prefer meds that don't add to the tireness but help the pain.